Headache, dizziness, and breathing problems are some of the possible effects of an overdose with Combigan (brimonidine/timolol). However, the specific symptoms a person develops will be determined by how much Combigan was taken and whether it was taken by mouth or as an eye drop. For a recent overdose, treatment may involve "pumping the stomach" or administering certain medications.
Combigan® (brimonidine/timolol) is a prescription eye drop approved to treat glaucoma or high eye pressure. As with most medications, it is probably possible to use too much Combigan. The specific effects of an overdose would likely vary, depending on a number of factors, including the Combigan dosage and how it was taken (by mouth or as an eye drop).
Effects of a Combigan OverdoseTaking the drops by mouth, which might happen with a child or a pet, is probably more likely to cause serious problems than taking the drops as intended (in the eyes). Some of the possible effects of an overdose with Combigan could include:
- Shortness of breath
- Low blood pressure (hypotension)
- Low heart rate (bradycardia)
- Constriction of the airway, which may cause breathing problems
- Low blood sugar (hypoglycemia)
- Congestive heart failure
What Are the Treatment Options?The treatment for a Combigan overdose will vary. If the overdose was recent and taken by mouth, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach" if deemed necessary.
It is important that you seek medical attention immediately if you believe that you or someone else may have used too much Combigan or any other medication.